Alert archive / Florida / Tornado Warnings in 2006
Tornado Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 22, 2006, 3:56 AM CDT for Walton County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2006, 3:56 AM CDT (08:56 UTC)
- Expired
- Oct 22, 2006, 4:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 34 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5547 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 220857 TORTAE FLC131-220930- /O.NEW.KTAE.TO.W.0026.061022T0856Z-061022T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 AM CDT SUN OCT 22 2006 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA * UNTIL 430 AM CDT * AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO NEAR TURQUOISE BEACH...OR ABOUT 6 MILES NORTHWEST OF SANTA ROSA BEACH...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... ALLIGATOR BY 405 AM CDT... OLD BAY VIEW AND FREEPORT BY 420 AM CDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3045 8635 3038 8632 3040 8608 3053 8611 $$ 22-BARRY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 22, 2:05 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 22, 2:05 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EDT SUN OCT 22 2006
.SYNOPSIS...A WARM FRONT DRAPED OVER OR JUST SOUTH OF OUR MARINE
AREA IS LIFTING SLOWLY TOWARD THE PANHANDLE COAST. A COLD FRONT
EXTENDED FROM NEAR CHICAGO SOUTHWEST INTO EXTREME EAST TEXAS. A WEAK
AREA OF LOW PRESSURE WAS BEGINNING TO FORM OVER SOUTHEAST LOUISIANA.
LOCAL RADARS SHOW SHOWERS AND A FEW THUNDERSTORMS ALREADY SPREADING
INTO THE SOUTHEAST CORNER OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)...BROAD UPPER TROUGH
WITH AXIS CURRENTLY THROUGH THE CENTER OF THE NATION MOVES EAST AND
OFF THE U.S. EAST COAST BY LATE TUESDAY. AT THE SURFACE...THE WARM
FRONT LIFTS FROM THE NORTHERN GULF INTO SOUTH GEORGIA LATER THIS
MORNING AS THE SURFACE LOW TRACKS TO THE NORTHEAST. THE COLD FRONT
ALSO MAKES EASTWARD PROGRESS AND IS FORECAST TO PASS EAST OF OUR CWA
BY LATE THIS EVENING. IN THE WAKE OF THE FRONT...HIGH PRESSURE WILL
SLIDE EAST ALONG THE GULF COAST FROM TEXAS ON MONDAY INTO THE
SOUTHEAST CORNER OF THE U.S. TUESDAY. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG AND AHEAD OF THE AFOREMENTIONED BOUNDARIES
AND ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... SOME OF
THE STORMS MAY BE STRONG...ESPECIALLY OVER SOUTH GEORGIA AND NORTH
FLORIDA. MAV AND MET POPS ARE IN FAIRLY GOOD AGREEMENT AND WILL NOT
DEVIATE MUCH FROM INHERITED GRIDS. THUS...POPS WILL BE IN THE LIKELY
CATEGORY FOR ALL BUT THE SOUTHEAST BIG BEND WHERE WE WILL SHOW GOOD
CHANCE. MAY BE A LINGERING SHOWER/THUNDERSTORM OVER THE SOUTHEAST
BIG BEND THIS EVENING AND WILL PLACE A 20 POP THERE. MONDAY AND
TUESDAY WILL BE DRY AND NOTICEABLY COOLER WITH HIGHS MONDAY REACHING
ONLY THE UPPER 60S MOST LOCATIONS EVEN UNDER SUNNY SKIES. MIN TEMPS
TUESDAY MORNING EXPECTED TO DROP INTO THE MID TO UPPER 30S INLAND
AREAS.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)...
SURFACE HIGH WILL REMAIN OVER THE LOCAL REGION WEDNESDAY PROVIDING
ONE MORE DRY DAY BEFORE RETREATING RAPIDLY TO THE EAST ON THURSDAY
AS THE NEXT LOW PRESSURE SYSTEM SENDS ANOTHER COLD FRONT OUR WAY.
THE SURFACE AND UPPER LOW IS FORECAST TO BE WELL TO OUR NORTH AS
THEY TRANSLATE FROM THE MIDWEST THURSDAY INTO NEW ENGLAND FRIDAY.
HOWEVER...A PROLONGED PERIOD ON ONSHORE FLOW AHEAD OF THE COLD FRONT
SHOULD PROVIDE DECENT COVERAGE OF CONVECTION BEGINNING THURSDAY AND
ENDING FRIDAY MORNING. STRONG SHORTWAVE ENERGY IS FORECAST BY THE
GFS TO DROP FROM THE MIDWEST FRIDAY ALL THE WAY DOWN INTO NORTH
FLORIDA BY SATURDAY NIGHT WHICH DEEPENS THE TROUGH ALONG THE EASTERN
SEABOARD. THE COLD FRONT CLEARS THE FLORIDA PENINSULA BY SATURDAY
MORNING WITH A RE-ENFORCEMENT OF COOLER AND DRIER AIR TO BEGIN THE
WEEKEND.
&&
.MARINE...WINDS AND SEAS WILL INCREASE TO ADVISORY LEVELS TONIGHT
IN THE WAKE OF THE COLD FRONT. THESE CONDITIONS MAY CONTINUE THROUGH
MONDAY NIGHT WITH SCEC CRITERIA FOR TUESDAY. WINDS AND SEAS SHOULD
FALL BELOW HEADLINE CRITERIA FOR MID WEEK.
&&
.AVIATION...AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A
WARM FRONT ACROSS THE CENTRAL GULF COAST WILL SPREAD EAST TODAY AS
THE WARM FRONT TO OUR SOUTH PROPAGATES NORTHWARD ACROSS OUR AREA.
NORMALLY A WARM FRONT IS ASSOCIATED WITH WIDESPREAD LOW CLOUDS AND
DENSE FOG TO ITS NORTH...BUT IT IS STILL EARLY IN THIS COOL SEASON
AND CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD FOG DURING THE
PREDAWN HOURS. PERIODS OF RAIN BEGIN AT KDHN AND KPFN THIS MORNING
SPREADING TO KTLH...KABY...AND KVLD LATER TODAY. PROB30 TSTMS (BY
AFTERNOON) ESPECIALLY IN WARM SECTOR AT PFN AND TLH AND CLOSEST TO
COLD FRONT...DHN. BRIEF PERIODS OF MVFR-IFR CEILINGS AND VISIBILITY
WILL OCCUR IN THE HEAVIER SHOWERS OR TSTMS. CONDITIONS WILL
GRADUALLY IMPROVE FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS THE
COLD FRONT MOVES THROUGH THE REGION.
&&
.FIRE WEATHER...NO CONCERNS TODAY. HOWEVER...RED FLAG CONDITIONS ARE
EXPECTED OVER OUR ALABAMA AND FLORIDA ZONES ON MONDAY AS A VERY DRY
AIRMASS FILTERS IN ON BREEZY NORTHWEST WINDS. WE WILL ISSUE A FIRE
WEATHER WATCH FOR OUR GA ZONES MONDAY AS DURATIONS OF RH BELOW 25%
LOOK MARGINAL. BASED ON OUR GRIDS WE MAY SEE RED FLAG CONDITIONS
OVER OUR ENTIRE CWA ON TUESDAY AND AT LEAST A PORTION OF NORTH
FLORIDA ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 84 57 68 36 68/ 60 10 00 00
PANAMA CITY 82 56 69 44 70/ 60 10 00 00
DOTHAN 75 45 65 37 66/ 70 10 00 00
ALBANY 81 49 66 36 67/ 70 10 00 00
VALDOSTA 83 55 67 36 66/ 60 10 00 00
CROSS CITY 87 62 70 37 69/ 40 20 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING MONDAY FROM 11 AM CDT UNTIL 7 PM CDT.
GA...FIRE WEATHER WATCH IN EFFECT MONDAY FROM 1 PM EDT UNTIL 8 PM
EDT.
FL...RED FLAG WARNING MONDAY FROM 12 PM EDT UNTIL 8 PM EDT.
&&
AVIATION/FIRE WEATHER...BLOCK
PUBLIC/MARINE...BARRYHazardous weather outlook, Oct 21, 4:32 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT SAT OCT 21 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-220945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 432 AM CDT SAT OCT 21 2006 /532 AM EDT SAT OCT 21 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A PLEASANT DAY IS EXPECTED. HOWEVER...YESTERDAYS COLD FRONT LOCATED OVER THE NORTHERN GULF THIS MORNING WILL LIFT BACK OVER FLORIDA TONIGHT BRINGING SOME RAIN AND FOG...MAINLY TO FLORIDA AND AFTER SUNDOWN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...THE WARM FRONT WILL MOVE FURTHER INLAND AND MERGE WITH A SOUTHWARD MOVING COLD FRONT EARLY SUNDAY. THIS FRONT WILL THEN RACE SOUTH AND ACROSS THE LOCAL AREA SUNDAY AFTERNOON AND NIGHT SPREADING SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED. IN ITS WAKE... COOLER AND DRIER CONDITIONS ARE EXPECTED INTO MIDWEEK. THEN...CLOUDS AND RAIN WILL BEGIN TO INCREASE AHEAD OF THE NEXT COLD FRONT SLATED TO ARRIVE DURING THE EARLY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BLOCK
In the hours before
Special weather statement, Oct 22, 3:19 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 419 AM EDT SUN OCT 22 2006 FLZ007-008-220900- COASTAL WALTON-INLAND WALTON- 319 AM CDT SUN OCT 22 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 400 AM CDT AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF EGLIN AFB...OR 8 MILES NORTH OF FORT WALTON BEACH...MOVING EAST TO NORTHEAST AT 40 MPH. THIS STORM WILL BE NEAR... DE FUNIAK SPRINGS BY 355 AM CDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM PRODUCED TREE AND POWERLINE DAMAGE IN SOUTHEAST SANTA ROSA COUNTY AROUND 45 MINUTES AGO. ALTHOUGH IT HAS WEAKENED SINCE MOVING INTO OKALOOSA COUNTY...IT REMAINS STRONG PRODUCING WINDS OF 40 MPH...VERY HEAVY DOWNPOURS AND POSSIBLY DANGEROUS LIGHTNING STRIKES AS IT MOVES TOWARDS WALTON COUNTY. THIS STORM SHOULD BE MONITORED CLOSELY FOR POSSIBLE TREE OR POWERLINE PROBLEMS AND/OR LOCALIZED FLOODING SHOULD IT HOLD TOGETHER IN WALTON COUNTY. THE ENVIRONMENT REMAINS CONDUCIVE FOR THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE STORMS...EVEN BRIEF...ISOLATED TORNADOES THROUGH THE REST OF THE PREDAWN HOURS ACROSS THE FLORIDA PANHANDLE AND OFFSHORE OVER THE NEAR SHORE GULF COASTAL WATERS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:06 AM CDT | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 39 hr |
| Oct 22, 1:34 PM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
Nearby
Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.